March 27th, 2013|
March 26, 2013
The U.S. Food and Drug Administration (FDA) issued a voluntary recall for all products made at the Tinton Falls, New Jersey, compounding center, Med Prep Consulting, Inc. An FDA press release indicated the recall was initiated last week after reports of contaminated products began to surface.
On March 16, the FDA announced the company would be recalling all 50 mL bags of Magnesium Sulfate used for injections after five reports were made of particulates floating in the product. Testing later determined those particulates to be mold. Experts say an injection of the contaminated drug could result in an individual developing a fatal Drug Injury, such as an infection.
Then, just four days later, the FDA released a statement saying all products compounded by the company were being recalled. Officials claimed the recall of additional medications was being implemented out of an abundance of caution brought on by the other cases of contamination that had been reported earlier.
Anyone in possession of a product manufactured by Med Prep Consulting has been instructed to halt use immediately. The product should then be returned to the pharmacy where it was received so that it can be destroyed and replacement products can be issued.
The Texas Personal Injury Attorneys with Ferrer, Poirot & Wansbrough encourage citizens to routinely check their medications to ensure they have not expired or been recalled for safety purposes.
October 2nd, 2012|
October 2, 2012
A recent study found that elderly citizens who take certain medications for anxiety or to help them sleep run a significantly higher risk of developing dementia later in life with long-term use. According to the British Medical Journal, the risk could be as much as 60 percent higher for those taking the medication than for those who don’t.
The study examined 95 seniors who had recently begun a regimen of benzodiazepines and 968 who had not. Over the next 15 years, 253 of the patients developed dementia of some kind. 32 percent of those who had taken benzodiazepines during the study showed symptoms of dementia, while only 23 percent of the patients who had not taken the drugs developed symptoms. The study concluded although benzodiazepines may not cause the onset of the condition, there is certainly a link between the two.
Opinions from experts are divided as to whether or not there is a risk of drug injuries with taking benzodiazepines, as two separate recent studies concluded there was no risk of developing dementia with the drug, while three others have shown memory problems in users.
The drug injury lawyers with Ferrer, Poirot & Wansbrough Injury Lawyers understand the frustration that comes along with suffering from a drug injury. We’re here to help you if you’ve suffered negative effects from taking a medication that was prescribed to you by a medical professional.
March 13th, 2012|
March 13, 2012
The Food and Drug Administration (FDA) recently required Regeneca, Inc., to recall single capsule packets of the product RegenErect, which was being marketed as a dietary supplement, because it contained the drug Tadalafil. The press release for the recall issued by the FDA stated that Tadalafil is used in the treatment of male erectile dysfunction.
The FDA says that the drug, which is considered the active ingredient in the capsule, was not listed on the packaging. The other problem is that including the ingredient qualifies the product as a new drug, and it must therefore be approved by the agency before it can be sold.
The products could be considered dangerous for patients who are also taking nitrates and could possibly lower their blood pressure to dangerous levels. The FDA has stated that men suffering from diabetes, high blood pressure, high cholesterol, or heart disease who take nitrates may be at a particularly high risk of complications.
The company has asked that consumers with any unused product contact them directly to receive an exchange or full refund. Customers can call (800) 690-6958 Monday through Friday from 8 a.m. until 6 p.m. for instructions on obtaining a refund.
Any adverse reactions to the product should be reported to the FDA immediately.